Monday 14-6-10: was it another TIA?

There was no response, again, when I phoned that morning. At 08:14, Mrs CJ agreed to go round to the Old Man’s house and check how he was.
I rang the Old Man’s number again, and it was Mrs CJ who answered. She answered with a chuckle, so I knew that things were OK.

The Old Man had just got up. Mrs CJ said he looked as though he was tired and “struggling”.
To me, the Old Man said that he wanted to open the “windows” — i.e. the curtains.
There was nothing in the deep box.
The dispersible aspirin was in the sandwich-box. I got the Old Man to swallow a dispersible aspirin dissolved in water. Then he took his gliclazide, and found his bendroflumethiazide and amlodipine. Of his levothyroxine, he asked:
“Where would I get that?”
“Levobyroxide.”
He swallowed his bendroflumethiazide, amlodipine and levothyroxine.
“Co-co-codamol.” He took a co-codamol without telling me he’d found it. I told him to take a second co-codamol tablet.
I phoned Mrs CJ and told her of my theory that the Old Man had suffered another TIA when he went through a bad patch a week previously. She described how he had sat on the sofa for a while, on the way to his armchair. He had left his walking-stick at the bottom of the stairs, and she had held his hand to help him to his armchair. I told her that I’d rearranged the living-room furniture a little, to enable the Old Man to use a trolley and (unknown to him) a zimmer frame.
When I phoned the Old Man at 20:00 for his evening medication, I probably woke him. I told him to find the box with the blue dots. The first thing he found was the bottle of cod-liver-oil capsules, which has a blue lid and blue label.
“The flexible one?” he asked — he was referring to the bottle of cod-liver-oil capsules.
He was looking for simvastatin, but he found the dispersible aspirin — I told him to put it into the deep box, but he put it to one side.
When he was looking for ferrous sulphate, I checked: “Are you looking in the box with the blue dots?”
“No.”
The Old Man found the ferrous sulphate, and swallowed a tablet of that, plus a simvastatin.
“Go-codamol.”
“It’s a whopper,” he said, referring to the co-codamol.
After searching for a moment, he found the box of dispersible aspirin. I told him to put it into the deep box with the red dots; and he said that he had done so.
I phoned again at 21:08 but there was no response.

[Original posting 14 June 2011]

Advertisements
This entry was posted in Reposted and tagged , . Bookmark the permalink.

Leave a comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s